Top
10
Doctor insights on: Risperdal Withdrawl

Share
1

1
How long will the horrible withdrawal symptoms of risperdal last for?

How long will the horrible withdrawal symptoms of risperdal last for?

Risperdal: Not sure what the "horrible" symptoms are, but usually 7-10 days if taking medication to lessen the side-effects such as Cogentin or benadryl (diphenhydramine). It mainly depends on how long you've been on risperdal, what the symptoms are, and what dose you are taking. ...Read more

Dr. Ana Adelstein
289 doctors shared insights

Risperidone (Definition)

Risperidone is a second generation antipsychotic that is fda approved for schizophrenia, bipolar disorder, and behavioral issues with autism. It is generally effective and used commonly. Side effects include sedation, weight gain, increase in lipids and blood sugar, hunger, severe muscle reactions such as dystonia, tremors, among others. It also comes in a ...Read more


2

2
Was on 3mg a day of Risperidone for Tourette's, now being switched to 1mg a day. What can I expect? Withdrawal?

Was on 3mg a day of Risperidone for Tourette's, now being switched to 1mg a day. What can I expect? Withdrawal?

Ask your Doctor: If I was your Doctor, I would very much appreciate it if you asked me that question. Your Doctor should appreciate your interest in your condition and your treatment and would want to have the opportunity to field important questions like this. Good luck... ...Read more

4

4
Off risperidone for 2 weeks, was dose 1mg but now appear to be suffering from what I call a 'cloudy head'. how long would withdrawal effects last?

Off risperidone for 2 weeks, was dose 1mg but now appear to be suffering from what I call a 'cloudy head'. how long would withdrawal effects last?

Discuss w/ doctor: I hope your doctor guided your withdrawal slowly and monitored you during that time. In any case, that physician is the best person to help you deal w/ this residual effect. It's one of the most important aspects of medication treatment for psychological problems and part of high quality, appropriate practice. I hope it clears fairly soon and you can see progress toward clarity once you know signs ...Read more

5

5
Risperdal withdrawal making me want to self harm. What should I do?

Risperdal withdrawal making me want to self harm. What should I do?

Get help: You should be carefully monitored when discontinuing Risperdal or similar meds for just this reason. You may have stopped abruptly or tapered too fast and/or have depressive symptoms for which you took Risperidal (risperidone) re-emerge. Call prescribing doctor immediately for advice. Answer could be to restart med. However, go to urgent care or ER if can't reach your prescribing doc. Be safe and take care. ...Read more

6

6
How long does risperdal withdrawal last I've been on it for a year and a half and my doctor stopped me cold turkey.

How long does risperdal withdrawal last I've been on it for a year and a half and my doctor stopped me cold turkey.

See doctor: In general the longer you've been on the med, the slower the taper if goal is to stop the Risperdal. Suggest you call prescribing doc to review how you feel, ask why med was stopped abruptly and what to do with withdrawal. You need medical supervision. If you can't reach doc, go to urgent care to review your med status/withdrawal symptoms. I hope this helps and you feel better. ...Read more

7

7
How long risperidone withdrawal symptoms go I take 2 mg for about 3 years I stop it now slowly but feeling weak have no energy plz tell what I do :( ?

How long risperidone withdrawal symptoms go I take 2 mg for about 3 years I stop it now slowly but feeling weak have no energy plz tell what I do :( ?

Discuss w/ Dr!: This is one of the most difficult drugs to stop. It needs to be slow and as you see - even then it is rough! Perhaps your Dr can find a thing to see you through it. Otherwise be kind to yourself and patient. Many drop 10% every 2-4 wks - so you might take 6 mths or even more. Always think about these issues before starting another psychotropic. Discuss it w/ your Dr! ...Read more

8

8
What are the side effects of withdrawal of anti psychotic drugs such as risperidone / haloperidol?

What are the side effects of withdrawal of anti psychotic drugs such as risperidone / haloperidol?

Depends: After taking medications like Haldol (haloperidol) for an extended period of time, some have something called withdrawal dyskinesias when stopping those medications. This means abnormal muscle movements which should go away in time. The other problem can be a return of the symptoms which were present in the first place for which the meds were prescribed, like psychosis. Check with your doctor first. ...Read more